MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 2.0MM SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 2.0MM SCREWS; EXTRACTOR
Catalog Number 309.19
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date by the loan kit technician during a loan kit inspection that the extracting end of the conical extraction screw for 2.7mm & 3.5mm cortex screw and the extraction bolt for 2.0mm screws have snapped off.This report is for one (1) extraction bolt for 2.0mm screws.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 309.190; lot: 9001467; manufacturing site: bettlach; release to warehouse date: 23.August 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: a portion of the tip of the extraction bolt is broken off as complained.The broken off fragment was not returned for investigation.Besides, the instrument presents normal signs of use.Dimensional inspection: dimensional inspection cannot be performed due to the damage incurred.Document/specification review: the review has shown that with 1.4112 stainless steel the correct material was used, and that the hardness was within the specification.Summary: the complaint condition is confirmed as a portion of the tip of the extraction bolt is broken.This production lot (9001467) was manufactured in august 2014 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criterias.Based on the provided information ¿ damage noted during loan kit inspection - we are not able to determine the exact cause of this occurrence.However, the damage appears to be the result of high applied forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION BOLT FOR 2.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10357281
Report Number8030965-2020-05564
Device Sequence Number2329666
Product Code HWB
UDI-Device Identifier07611819018310
UDI-Public07611819018310
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.19
Device Lot Number9001467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/11/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/08/2020
Patient Sequence Number1